Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 18, 2005, 9:29 PM CDT for Jefferson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 9:29 PM CDT (02:29 UTC)
- Expired
- Apr 18, 2005, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 18, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 190229 SVROAX NEC095-190300- /O.NEW.KOAX.SV.W.0039.050419T0229Z-050419T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 929 PM CDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1000 PM CDT * AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PLYMOUTH...OR ABOUT 13 MILES WEST OF BEATRICE...AND MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4039 9706 4022 9712 4012 9691 4037 9691 $$ FOBERT
1 follow-up statement
000 WWUS53 KOAX 190251 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 951 PM CDT MON APR 18 2005 NEC095-190300- /O.CON.KOAX.SV.W.0039.000000T0000Z-050419T0300Z/ JEFFERSON NE- 951 PM CDT MON APR 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR JEFFERSON COUNTY... AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 18 MILES WEST OF HARBINE...OR ABOUT 31 MILES WEST OF BEATRICE...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLYMOUTH. LAT...LON 4039 9706 4022 9712 4012 9691 4037 9691 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:25 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 18, 3:25 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CDT MON APR 18 2005 .DISCUSSION... ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE FOR THE FORECAST AREA MUCH OF THIS WEEK. A WARM AND UNSEASONABLY MOIST AIRMASS WILL BE IN PLACE OVER THE FCST AREA THROUGH TOMORROW AND THEN WILL EITHER STILL BE ACROSS THE SRN ZONES FOR THE NEXT FEW DAYS AFTER THAT...OR NOT TOO FAR REMOVED TO THE SOUTH AS A BOUNDARY PUSHES INTO ERN NEBRASKA AND THEN STALLS OR SLOWS DOWN. SHORT TERM...STLT IMAGERY THROUGH 1930Z SHOWED MID LVL VORT MAX LIFTING NEWD ACRS SCNTRL NEBR WITH A SEMI-DRY SLOT PUNCHING UP ALONG AND JUST E OF MO RIVER. ALSO A LARGE-SCALE UPR TROF WAS SLOWLY MOVG SE ACRS THE WRN U.S...ALTHOUGH THIS SYS IS STILL FORECAST TO BECOME Q-STNRY. HTG WAS FILLING IN THE DRY SLOT WITH CU AND LATEST MSAS DATA SHOWED A CONTINUED DESTABILIZATION JUST TO THE SSW OF CWA. ALTHOUGH LOW LVL WINDS WERE VEERING TO OUR S...STILL A LTL MORE BACKED SFC WINDS WERE OBSERVED OVER CNTRL/ERN COUNTIES AND FAIRBURY PROFILER HAS SHOWN MID LVL WINDS THAT HAVE VEERED AND INCREASED SLIGHTLY OVER THE LAST FEW HOURS. SOME SHOWER/TSTM ACTIVITY WAS BECOMING A LITTLE MORE WIDESPREAD JUST NE OF VORT MAX TRACK AND IF/WHEN CONVECTION DVLPS NEXT SVRL HOURS ESE OF THERE...AS PER SPC DISCUSSION...THE POSSIBILITY EXISTS FOR SUPERCELLS. THUS BESIDES LIKELY/CATEGORICAL POPS MUCH OF THE CWA THIS EVENING/EARLY TONIGHT...ALSO WILL MENTION THE POSSIBILITY OF SVR WEATHER. EVEN IF SFC BASED CONVECTION IS MINIMAL/DOESNT DVLP EARLY...LOW LVL JET FORECAST TO IMPINGE ON LOW LVL BOUNDARY THAT IS STILL FCST TO EXTD ACRS SERN NEBR TNGT WITH DECENT 850 MB THETA E ADVECTION. SO DEFINITELY WILL NOT LOWER POPS TNGT...IN FACT BUMPED UP SLIGHTLY. COUNTING ON DVLPG SHOWERS TO PUSH READINGS DOWN TOWARD DWPTS MOST LOCATIONS TNGT SO LEFT LOWS IN THE MID/UPR 50S. VORT MAX/ASSOCIATED MID LVL CIRC CENTER SHOULD BE E OF THE FCST AREA TUE AND FOCUS WILL SHIFT TOWARD CDFNT THAT WILL MOV INTO NERN NEBRASKA BY MAX HEATING. SLIGHT UPR RIDGING STILL ON TRACK BHND DEPARTING MAX AND MUCH OF THE CWA COULD BE CAPPED MUCH OF THE AFTN. HOWEVER...NAM QPF/MSLP FIELDS SUGGESTS POSSIBLE OUTFLOW BNDRY NEAR SERN ZONES SO WILL LEAVE IN SOME POPS ALL ZONES ALL DAY. BETTER CHCS APPEAR TO BE LATER IN THE EVENING/OVERNIGHT AS CONVECTION THAT WILL PROBABLY DVLP IN THE UPSLOPE FLOW N OF THE FRONT LATE TUE AFTN DVLPS/MOVES EWD AS AN MCS OVERNIGHT AS THE LOW LVL JET STRENGTHENS. WILL LEAVE IN MENTION OF HEAVY RAINS AS PRECIPITABLE WATER/850 MB DWPTS WL REMAIN HIGH. CONVECTION TUE NIGHT SHOULD HELP E-W SFC BOUNDARY SET UP FTHR S ON WED AND WOULDNT BE TOO SURPRISED TO SEE IT S OF THE CWA. HOWEVER...12Z NAM HELD BOUNDARY A LTL FTHR N THAN GFS BUT EVEN THAT MODEL WAS FAIRLY SHALLOW WITH THE COOL AIR TO THE N SO DIDNT CHANGE TEMPS TOO MUCH FROM PREV FCST. COULD BE A SLIGHT LULL IN THE ACTIVITY WED AFTN AND ANY MCS THAT DVLPS WED NIGHT COULD SET UP FTHR S...BUT DIDNT GET TOO EXACT IN TRYING TO PIN DOWN IN POPS FIELDS JUST YET. THERE WAS STILL SOME AGREEMENT BTWN 12Z GFS AND 00Z CMC/ECMWF IN TRYING TO EJECT A PIECE OF THE W COAST TROF EWD IN THE THU-FRI PD WITH AN INVERTED SFC TROF MOVG EWD OVER THE CWA. THUS WILL CONTINUE THE MODERATE POPS THOSE PDS AND THIS TROF COULD ALLOW A LITTLE DEEPER MOISTURE TO SPREAD BACK INTO THE CWA. AGAIN MADE LTL CHANGES TO TEMPERATURES TO THOSE PERIODS WITH TOO MUCH UNCERTAINTY TO CLOUD COVER/PCPN COVERAGE. DECENT MODEL AGREEMENT ON DVLPG SOME RIDGING/NW FLOW LATE FRI INTO SAT WITH GOOD CHC OF DRY WX THEN. BIG RUN TO RUN DIFFERENCES FROM GFS/ECMWF IN WHETHER OR NOT A STRONG UPR TROF WILL DROP SEWD INTO NCTNRL U.S. ON SUN. 12Z GFS HAS LEANED BACK TOWARD 00Z SOLUTION IN DROPPING A STRONG UPR LOW/TROF TWD MN...BUT NOT QUITE AS STRONG. 12Z RUN WAS MUCH DIFFERENT THAN THE 06Z RUN WHICH KEPT UPR RIDGING OVER CNTRL PLAINS. 00Z ECMWF ALSO LEPT AWAY FROM THE PESSIMISTIC 12Z YDA COUNTERPART SO WITH THAT MUCH UNCERTAINTY...LEFT DAYS 6/7 DRY ATTM. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Apr 18, 5:05 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON APR 18 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 505 PM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM FOR ALL COUNTIES EXCEPT SHELBY...PAGE AND MONTGOMERY IN IOWA. LARGE HAIL IS THE PRIMARY THREAT...BUT SOME STORMS COULD ALSO CONTAIN DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE POSSIBLE THROUGH EARLY EVENING...MAINLY FOR THE COUNTIES ALONG AND SOUTH OF THE PLATTE RIVER. ALTHOUGH THE SEVERE WEATHER THREAT DECREASES AFTER MIDNIGHT...ISOLATED STORMS COULD STILL PRODUCE LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY...MAINLY ACROSS NORTHEAST NEBRASKA IN THE AFTERNOON. SOME SEVERE STORMS ARE POSSIBLE FROM LATE AFTERNOON INTO THE OVERNIGHT HOURS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT THROUGH FRIDAY. BESIDES SEVERE STORMS THAT COULD LINGER INTO TUESDAY NIGHT...ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY EVENING AND WEDNESDAY NIGHT. HEAVY RAIN COULD ACCOMPANY ANY OF THE THUNDERSTORM ACTIVITY DURING THAT PERIOD. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE AREA THURSDAY INTO FRIDAY. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA TUESDAY AFTERNOON AND SLOWLY SAG SOUTH THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY LATE WEDNESDAY. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY INTO FRIDAY WHICH COULD ALLOW THE FRONT TO MOVE BACK NORTH INTO THE OUTLOOK AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE READY FOR ACTIVATION THIS EVENING. ADDITIONAL DEPLOYMENT MAY BE NECESSARY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. CHERMOK
In the hours before
Local storm report, Apr 18, 9:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
901 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL N WESTERN 40.39N 97.20W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 9:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 1 E TOBIAS 40.42N 97.32W
04/18/2005 1.75 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 9:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 1 N SWANTON 40.39N 97.08W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 9:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
912 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL WAHOO 41.22N 96.62W
04/18/2005 0.75 INCH SAUNDERS NE LAW ENFORCEMENT
&&
RCHERMOKLocal storm report, Apr 18, 9:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
914 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 5 SW WILBER 40.43N 97.03W
04/18/2005 1.00 INCH SALINE NE TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Apr 18, 9:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
917 PM CDT MON APR 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 W DAYKIN 40.32N 97.34W
04/18/2005 1.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:05 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 40 min |
| Apr 18, 7:37 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 23 min |
| Apr 18, 7:52 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 38 min |
| Apr 18, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 36 min |
| Apr 18, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 39 min |
| Apr 18, 8:27 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Apr 18, 8:32 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 43 min |
| Apr 18, 8:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 47 min |
| Apr 18, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 34 min |
| Apr 18, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 32 min |
| Apr 18, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 29 min |
| Apr 18, 9:55 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 35 min |
| Apr 18, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 62 min |
| Apr 18, 10:11 PM CDT | Flash Flood Warning | OAX | Jefferson, Saline | 6 hr |
| Apr 18, 10:40 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 35 min |
| Apr 18, 10:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| Apr 18, 11:54 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 36 min |
| Apr 19, 4:08 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 22 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.